Alert archive / Nebraska / River Flood Warnings in 2016

River Flood Warning 5, NWS North Platte, NE

June 28, 2016Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at Jun 28, 2016, 7:42 AM MDT for Garden County, Keith County, Nebraska. It took effect at Jun 28, 2016, 7:57 AM MDT. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Jun 28, 2016, 7:42 AM MDT (13:42 UTC)
In effect from
Jun 28, 2016, 7:57 AM MDT
Expired
Jun 30, 2016, 12:00 PM MDT
In force
52 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

482 
WGUS43 KLBF 281342
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
842 AM CDT TUE JUN 28 2016

...The National Weather Service in North Platte has issued a Flood 
Warning for the following rivers in Nebraska...

  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.Recent heavy rain across the Nebraska Panhandle, coupled with 
high existing flows along the North Platte River system, will
lead to minor flooding along the North Platte River at Lewellen. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

&&

NEC069-101-300142-
/O.NEW.KLBF.FL.W.0005.160628T1357Z-160630T1800Z/
/LEWN1.1.ER.160628T1357Z.160628T1800Z.160629T1800Z.UU/
742 AM MDT TUE JUN 28 2016

The National Weather Service in North Platte has issued a 

* Flood Warning for 
  The North Platte River at Lewellen.
* until Thursday afternoon.
* At  6:45 AM Tuesday the stage was 7.5 feet.
* Flood stage is 7.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 7.6 feet by this afternoon.The river will fall below 
  flood stage by tomorrow early afternoon.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.
* Flood history...This crest compares to a previous crest of 7.6 feet 
  on Dec 31 2001.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

CLB
1 follow-up statement
259 
WGUS83 KLBF 291352
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
852 AM CDT WED JUN 29 2016

...The Flood Warning is canceled for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith 
  Counties.
  
.River levels along the North Platte river at Lewellen have fallen 
below flood stage overnight. River levels are expected to remain below 
flood stage and the flood warning has been canceled for Lewellen. No 
additional flooding is expected at this time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-291422-
/O.CAN.KLBF.FL.W.0005.000000T0000Z-160630T1800Z/
/LEWN1.1.ER.160628T1440Z.160628T1445Z.160628T1545Z.UU/
752 AM MDT WED JUN 29 2016

The Flood Warning is canceled for
  The North Platte River at Lewellen.
* At  6:45 AM Wednesday the stage was 7.2 feet.
* Flood stage is 7.5 feet.
* Fell below flood stage at  9:45 AM Tuesday.
* Forecast...The river will continue to fall to 7.3 feet by tomorrow 
  morning.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

CLB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 28, 5:29 AM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 28, 5:29 AM MDT, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
629 AM CDT TUE JUN 28 2016

.SYNOPSIS...
Issued at 320 AM CDT Tue Jun 28 2016

At H5 strong high pressure over desert southwest with ridge
extending into western canada. Gulf of Alaska low sending waves
underneath ridge over the Pacific Northwest. Trough over the Great
Lakes.

&&

.SHORT TERM...(Today and tonight)
Issued at 320 AM CDT Tue Jun 28 2016

Ridge pushing east today into the northern and central plains with
temperatures about a category higher over yesterdays highs. Forecast
area remains in northwest flow with numerous small waves moving
across. Stalled boundary along the Kansas Nebraska border will move
little today. Surface high pressure over Minnesota will keep east to
southeast flow into western Nebraska with upglide. Increasing
moisture advection through the day will bring mid 60 dewpoints into
southwest Nebraska. Heating of the day will destabilize atmosphere
this afternoon with mucapes approaching 2500 j/kg^2 from the
southeast Nebraska Panhandle into southwest Nebraska. Bulk shear
magnitude 30 to 40 kts. Low level jet increasing through the
afternoon into the early evening approaching 50kts will enhance
convection across the area. Have retained severe potential and
generally followed WPC qpf from Western Cherry through Lincoln
county. Precipitation continuing through the night with warmer over
night lows in the 60s.

.LONG TERM...(Wednesday through Monday)
Issued at 320 AM CDT Tue Jun 28 2016

A fairly active pattern is in store for central Nebraska from
Wednesday through the weekend. Weak shortwaves will continue to
impact the region allowing for rain and thunderstorm chances in the
afternoon and early evening hours just about every day from
Wednesday through Sunday. While current model runs are not showing
any major system moving through, showers will be just enough to get
in the way during the afternoon. At this time, just expecting
general thunderstorms, however, cannot rule out a few isolated
severe storms as well.

Otherwise, high temperatures remain fairly steady in the low to mid-
80s through Sunday, rising up into the low 90s on Monday. Overnight
low temperatures also remain fairly constant in the low to mid-60s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 630 AM CDT Tue Jun 28 2016

Thunderstorms developing over South Dakota this morning will move
into northern Nebraska through mid morning. This will be the main
area for convection this morning with the Nebraska Panhandle and
southwest Nebraska becoming the focus this afternoon into this
evening. Some storms may be severe with large hail and damaging
thunderstorm winds. Generally mvfr cigs with thunderstorms and
possibly some ifr visibilities with heavy rain expected.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...Power
SHORT TERM...Power
LONG TERM...Kulik
AVIATION...Power
Hazardous weather outlook, Jun 28, 3:24 AM MDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
424 AM CDT TUE JUN 28 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-290930-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
424 AM CDT TUE JUN 28 2016 /324 AM MDT TUE JUN 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A
VALENTINE TO BROKEN BOW LINE THIS AFTERNOON AND WILL PERSIST INTO
THE EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK ACROSS THE
OUTLOOK AREA AS A FRONT STALLS ACROSS THE REGION. THE FRONT WILL
BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH DAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NEBRASKA
SANDHILLS ALONG AND NORTH OF HIGHWAY 2 FROM SHERIDAN COUNTY TO
HOLT COUNTY ON WEDNESDAY. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER WESTERN NEBRASKA
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS THE NEBRASKA PANHANDLE AND
SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

POWER

In the hours before

Special weather statement, Jun 28, 7:03 AM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
703 AM MDT TUE JUN 28 2016

NEZ094-281345-
WESTERN CHERRY NE-
703 AM MDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 745
AM MDT...

AT 703 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF MERRIMAN...OR 23 MILES SOUTHEAST OF
MARTIN...MOVING SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CODY...MERRIMAN...MEDICINE LAKE...SPECKEL MEIR LAKE...INDIAN HILL...
STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE AND ELI.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 135 AND 159.
 HIGHWAY 61 BETWEEN MILE MARKERS 222 AND 231.
 HIGHWAY 97 BETWEEN MILE MARKERS 108 AND 113.

LAT...LON 4300 10132 4256 10083 4229 10140 4300 10176
TIME...MOT...LOC 1303Z 329DEG 36KT 4287 10153

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:34 PM MDTSpecial Weather StatementLBFChase26 min
Jun 27, 6:36 PM MDTSpecial Weather StatementLBFChase24 min
Jun 27, 8:17 PM MDTSpecial Weather StatementLBFSheridan28 min
Jun 27, 8:44 PM MDTSpecial Weather StatementLBFSheridan31 min
Jun 27, 10:29 PM MDTSpecial Weather StatementLBFGarden61 min
Jun 27, 11:28 PM MDTSpecial Weather StatementLBFDeuel47 min
Jun 28, 7:03 AM MDTSpecial Weather StatementLBFCherry42 min
Jun 28, 7:45 AM MDTSpecial Weather StatementLBFCherry45 min
Jun 28, 8:59 AM MDTSpecial Weather StatementLBFHooker46 min
Jun 28, 9:47 AM MDTSpecial Weather StatementLBFThomas43 min
Jun 28, 9:57 AM MDTSpecial Weather StatementLBFBrown48 min
Jun 28, 4:25 PM MDTSpecial Weather StatementLBFSheridan50 min
Jun 28, 4:44 PM MDTSevere Thunderstorm WarningLBFCherry46 min
Jun 28, 4:59 PM MDTSpecial Weather StatementLBFSheridan46 min
Jun 28, 5:13 PM MDTSevere Thunderstorm WarningLBFSheridan47 min
Jun 28, 5:20 PM MDTSevere Thunderstorm WarningLBFSheridan40 min
Jun 28, 5:51 PM MDTSevere Thunderstorm WarningLBFCherry24 min
Jun 28, 5:57 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan33 min

Nearby

River Flood Warnings in Nebraska, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.